Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Grand Rapids, MI

June 2, 2007Allegan County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 2, 2007, 4:09 PM EDT for Allegan County, Van Buren County, Michigan. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 4:09 PM EDT (20:09 UTC)
Expired
Jun 2, 2007, 5:00 PM EDT
In force
51 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

Counties Allegan County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 64 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:20 PM EDTTSTM WND DMGGrand Junction, MI5 TREES DOWN AROUND THE GRAND JUNCTION AREA.
Jun 2, 4:30 PM EDTTSTM WND DMGAllegan, MI20 TREES DOWN FROM SOUTHWEST OF THE CITY OF ALLEGAN TO WAYLAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 022009
SVRGRR
MIC005-159-022100-
/O.NEW.KGRR.SV.W.0023.070602T2009Z-070602T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 500 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTHEAST OF SOUTH HAVEN TO BANGOR...AND MOVING NORTHEAST AT
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PIER COVE...MI JERICHO CORNERS AND SPRING GROVE BY 415 PM EDT
  GANGES...BERLAMONT AND ARMSTRONG CORNERS BY 420 PM EDT
  FENNVILLE...PEARL AND PINE GROVE BY 425 PM EDT
  NEW RICHMOND BY 430 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4249 8636 4214 8607 4250 8562 4277 8604

$$

COBB
2 follow-up statements
000 
WWUS53 KGRR 022043
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 PM EDT SAT JUN 2 2007

MIC159-022050-
/O.CAN.KGRR.SV.W.0023.000000T0000Z-070602T2100Z/
VAN BUREN MI-
440 PM EDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 4253 8622 4242 8602 4243 8564 4259 8562
      4277 8604

$$

MIC005-022100-
/O.CON.KGRR.SV.W.0023.000000T0000Z-070602T2100Z/
ALLEGAN MI-
440 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ALLEGAN COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF TREES DOWN IN LEE 
TOWNSHIP IN SOUTHWEST ALLEGAN COUNTY. THIS STORM MAY ALSO PRODUCE 
PENNY SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM DUNNINGVILLE TO 
OTSEGO...AND MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DIAMOND SPRINGS...BENTHEIM...WATSON AND MONTEREY BY 445 PM EDT
  HOPKINSBURG AND MARTIN BY 450 PM EDT
  SHELBYVILLE BY 455 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4253 8622 4242 8602 4243 8564 4259 8562
      4277 8604

$$
BEACHLER
000 
WWUS53 KGRR 022102
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
501 PM EDT SAT JUN 2 2007

MIC005-022111-
/O.EXP.KGRR.SV.W.0023.000000T0000Z-070602T2100Z/
ALLEGAN MI-
501 PM EDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR ALLEGAN COUNTY WILL BE ALLOWED
TO EXPIRE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4253 8622 4242 8602 4243 8564 4259 8562
      4277 8604

$$
BEACHLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:48 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 2, 10:48 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 AM EDT SAT JUN 2 2007

.UPDATED...
I LOWERED THE POP THIS AFTERNOON OVER ALL OF THE CWA TO CHC SINCE I
DO NOT SEE ANY REAL MECHANISM FOR THUNDERSTORM GENERATION OTHER THEN
THE LAKE BREEZE BOUNDARY INTRACTION. TRUE...THERE ARE DECENT CAPES
AND THE SURFACED BASED LI VALUES WILL BE NEGATIVE OVER JUST ABOUT
ALL OF THE CWA. EVEN SO...THE DNVA BEHIND THE EARLY MORNING
CONVECTION SHOULD SUPPRESS CONVECTION INTO MID AFTERNOON. MEANWHILE
SHORTWAVE ENERGY NEAR CHI AT 15Z MAY AID LAKE BREEZE CONVECTION NEAR
US-131 BY MID AFTERNOON.  DUE TO THE LAKE BREEZE INTERACTION WITH
THE SHORTWAVE THIS AFTERNOON I DO HAVE  LIKELY POP NEAR US-131 BY
MID AFTERNOON. THAT CONVECTION WILL LIKELY MOVE INLAND THIS EVENING
BEFORE WEAKENING WITH THE LOSS OF SOLAR ENERGY. THUS I KEEP THE
NUMEROUS WORDING EARLY EVENING HOURS FOR THUNDERSTORMS.

AS FOR SEVERE THUNDERSTORMS...CAPES ARE IMPRESSIVE BUT THE WIND
FIELD THROUGH MID LEVELS IN NOT CONDUCIVE TO SEVERE WEATHER.
FREEZING LEVELS ON TAMDAR AT 12-14Z ARE SLOPE UP FROM 12000 FT NEAR
JXN TO 1300 FT NEAR THE LAKE MICHIGAN SHORE. THE HIGH FREEZING
LEVELS AT FIRST GLANCE WOULD NOT SUPPORT HAIL. HOWEVER...MODEL
FORECAST SOUNDING SUGGEST PULSE LARGE HAIL IS NOT OUT OF THE
QUESTION SINCE BASED ON THE RUC MODEL SOUNDINGS THERE IS A FAIR
AMOUNT OF CAPE ABOVE THE -10C LEVEL. THE NAM IS MORE CONSERVATIVE.
THE BIG QUESTION IS WILL THE LOW LEVEL DEW POINTS LOWER THIS
AFTERNOON AS DEEPER MIXING OCCURS. IF SO ALL BETS OF OFF FOR ANY
SEVERE WEATHER OVER THE GRR CWA TODAY OR TONIGHT.

THE REST OF THE ZONE FORECAST SEEMS TO BE ON TRACK... SO THAT
REMAINS AS IS.

.PREVIOUS DISCUSSION...
WV IMAGERY THIS MORNING SHOWS THE UPPER LOW CONTINUING TO SPIN OVER
THE PLAINS STATES EARLY THIS MORNING. THE LOW IS CURRENTLY CENTERED
OVER THE ERN BORDER OF SOUTH DAKOTA AND NEBRASKA. AHEAD OF THE UPPER
LOW IS A NICE BELT OF DEEP SW FLOW WITH EMBEDDED SHORT WAVES RIDING
TO THE NE. OUR MAIN CONCERN IN THE SHORT TERM PORTION OF THE
FORECAST IS PCPN CHCS AND SEVERE POTENTIAL FROM TODAY RIGHT ON
THROUGH MON AS THE UPPER LOW MOVES TOWARD THE AREA THROUGH SUN AND
IS THEN RIGHT OVERHEAD LATE SUN INTO MON.

REMNANTS OF THE LINE OF CONVECTION THAT AFFECTED AREAS TO OUR WEST
OVER IA/IL/WI DURING THE DAY ON FRI...ARE CURRENTLY MOVING THROUGH
THE CWFA THIS MORNING. THE CONVECTION HAS DIMINISHED SIGNIFICANTLY...
HOWEVER DUE TO MESOSCALE EFFECTS AND AN INSTABILITY AXIS ALOFT...
SOME OF THE CONVECTION HAS MAINTAINED ITSELF AS IT MOVES NE. THIS
BATCH OF CONVECTION WILL MOVE EAST OF THE CWFA BY 12Z...LEAVING THE
AREA IN A RELATIVE VOID OF MOST PCPN TEMPORARILY. CLOUDS SHOULD BE
SOMEWHAT LIMITED THIS MORNING WITH DEBRIS FROM UPSTREAM CONVECTION
RESPONSIBLE MOST CLOUD COVER INITIALLY. BREAKS IN THE CLOUDS MAY
ALLOW FOR SOME FOG TO DEVELOP WITH THE HIGHER DEW POINTS IN
PLACE...ESPECIALLY AT LOCATIONS THAT HAVE SEEN SOME RAIN THIS
MORNING.

AFTER ANY FOG DISSIPATES...SOME SUN WILL HELP WARM TEMPS BACK INTO
THE 80S ACROSS MOST OF THE CWFA. SUN WILL BE SOMEWHAT LIMITED AFTER
THE MORNING AS ADDITIONAL DEBRIS CLOUD COVER FROM CONVECTION SW OF
THE AREA WILL STREAM INTO THE AREA. ADDITIONAL WAVES THAT CAN BE
SEEN FROM LOWER MICHIGAN BACK DOWN INTO THE MO AREA WILL TEND TO
MOVE TOWARD THE AREA THIS MORNING. HOW MUCH WE DESTABILIZE OBVIOUSLY
HAS TO DO WITH HOW MUCH SUN WE CAN GET...AND THIS DEPENDS ON THE
TIMING OVER UPSTREAM SHORT WAVES. ASSUMING WE CAN GET A FAIR AMOUNT
OF SUN THIS MORNING...MODIFIED FCST SOUNDINGS FOR THIS AFTERNOON
WITH TEMPS IN THE MID 80S AND DEW POINTS IN THE LOW TO MID 60S WOULD
SUPPORT SB CAPES AROUND 2000 J/KG AND SB LI/S AROUND -5. WITH SHORT
WAVES EXPECTED TO BEGIN MOVING ACROSS THE AREA LATER TODAY AS THE
UPPER LOW APPROACHES THE AREA...THIS SUPPORTS A BETTER THREAT OF
CONVECTION THAN WHAT HAS BEEN PRESENT THE PAST FEW DAYS. DEEP LAYER
SHEAR ON A SYNOPTIC SCALE IS NOT VERY IMPRESSIVE FOR MOST OF THE DAY
AS MID LEVEL WINDS ARE ONLY 25 TO 30 KTS GIVING SHEAR VALUES OF
20 KTS OR SO. DEEP LAYER SHEAR DOES INCREASE LATE FROM THE NW AS THE
MID LEVEL JET MOVES IN. ALSO IF ANY CONVECTIVELY INDUCED VORT MOVES
IN...THERE WOULD BE SOME GOOD LOCALIZED SHEAR PRESENT. POTENTIAL
INSTABILITY COULD MAKE UP FOR THIS AND PRODUCE A WIND AND HAIL
THREAT...ESPECIALLY LATER AS THE SHEAR INCREASES. WE HAVE INCREASED
THE POPS IN THE AFTERNOON AND EVENING HOURS TO THE LIKELY/NUMEROUS
CATEGORY.

WITH THE LOSS OF DIURNAL INSTABILITY...THE THREAT OF WIDESPREAD
STORMS AND SEVERE WEATHER WILL DIMINISH BY THE OVERNIGHT HOURS. THE
THREAT OF SHOWERS AND STORMS WILL REMAIN THOUGH WITH THE AREA
REMAINING PRONE TO SHORT WAVES RIDING NE ALONG THE MID LEVEL FLOW.
WE HAVE TRENDED POPS LOWER FOR THE SECOND HALF OF THE NIGHT TONIGHT.

THE UPPER LOW WILL THEN FINALLY MOVE NEARBY DURING THE COURSE OF THE
DAY ON SUN ALONG WITH THE ASSOCIATED SFC FRONT. A FEW PEEKS OF SUN
WILL BE POSSIBLE SUN MORNING...BUT WITH THE COLD POOL ALOFT MOVING
OVERHEAD AND PLENTY OF LOW LEVEL MOISTURE...BREAKS IN THE CLOUDS
WILL FILL IN AND SHOWERS AND STORMS WILL BEGIN DEVELOPING.
INSTABILITY WILL NOT BE AS FAVORABLE AS SFC TEMPS WILL ONLY RISE
INTO THE 70S. HOWEVER DEW POINTS STILL IN THE 50S AND LOWER 60S WILL
ACT WITH COLD POOL ALOFT TO PROVIDE AROUND 1000 J/KG OF SB CAPE AND
LI/S AROUND -3. DEEP LAYER SHEAR WILL BE MUCH BETTER WITH THE MID
LEVEL JET MOVING OVERHEAD DURING THE DAY. SEVERE HAIL WILL BE
POSSIBLE DUE TO FREEZING LEVELS OF ONLY AROUND 9K TO 10K FEET...AND
SOME DOWNBURSTS WILL BE POSSIBLE WITH THE BETTER ORGANIZED STORMS.

THE POTENTIAL OF PCPN WILL THEN DIMINISH SOMEWHAT ON MON AS THE
UPPER LOW FINALLY OPENS UP INTO A WAVE AND THE BETTER MOISTURE MOVES
EAST OF THE AREA. A FEW INSTABILITY SHOWERS WILL BE POSSIBLE MON
AFTERNOON. THUNDER WILL REMAIN POSSIBLE AS THE COLD POOL ALOFT
REMAINS OVERHEAD AND LI/S REMAIN SLIGHTLY NEGATIVE. TEMPS ON MON
WILL LIKELY ONLY WARM INTO THE MID 60S TO LOWER 70S WITH THE THERMAL
TROUGH MOVING IN.

.LONG TERM...
MON THROUGH FRI...MID AND UPPER LEVEL CYCLONIC FLOW CONTINUES
THROUGH TUE WITH BUILDING HEIGHTS LATE ON TUE INTO THU AS WRN RIDGE
BUILD EWD. ON TUE LATEST GFS/ECMWF SHOWING WEAK S/W ENERGY MOVING
THROUGH TROF...SO THINKING IS FOR SCT SHOWER THREAT ESPECIALLY WITH
AFTN DIURNAL HEAT MAX. TEMPS WILL START OUT BELOW NORMAL AND TREND
UPWARDS TOWARDS THU.

BY THU EARLY AM WARM FRONT PUSHES INTO AREA WITH S/W ENERGY DIGGING
ESE AS IT TOPS RIDGE AXIS ALOFT.  THIS WOULD BE A GOOD SCENARIO FOR
EARLY MORNING MCS EVENT. BUMPED POPS A FEW PERCENT TO START A TREND
TOWARDS POTENTIAL EVENT.

.GRR WATCHES/WARNINGS/ADVISORIES...NONE

&&

NJJ COBB WDM
Hazardous weather outlook, Jun 2, 10:55 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 AM EDT SAT JUN 2 2007

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-030915-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1055 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND WEST OF
ROUTE 131 BY MID AFTERNOON. THOSE STORMS SHOULD THEN SPREAD INLAND
TOWARD LANSING AND MOUNT PLEASANT BY EARLY THIS EVENING. A FEW OF
THOSE THUNDERSTORMS MAY BECOME SEVERE FROM MID AFTERNOON INTO
EARLY THIS EVENING. THOSE ISOLATED STORMS WOULD PRODUCE DAMAGING
WIND GUSTS AND LARGE HAIL. ALL STORMS WILL PRODUCE BRIEF HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORM ARE EXPECTED AGAIN ON SUNDAY...BUT ARE
NOT EXPECTED TO BE SEVERE AT THIS TIME. SCATTERED SHOWERS AND
THUNDERSTORMS ARE ALSO EXPECTED ON MON AND TUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING.

COBB WDM

In the hours before

Local storm report, Jun 2, 3:07 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             3 ESE SPARTA            43.14N 85.65W
06/02/2007  E0.50 INCH       KENT               MI   TRAINED SPOTTER

&&

GWETZEL
Local storm report, Jun 2, 3:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 N ROCKFORD            43.17N 85.56W
06/02/2007  E0.88 INCH       KENT               MI   LAW ENFORCEMENT

            STATE TROOPER REPORTED ALONG US 131.

&&

GWETZEL
Special weather statement, Jun 2, 3:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT SAT JUN 2 2007

MIZ064-071-072-022030-
ALLEGAN-KALAMAZOO-VAN BUREN-
330 PM EDT SAT JUN 2 2007

...SPECIAL WEATHER STATEMENT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
SOUTH HAVEN TO 11 MILES SOUTHWEST OF HARTFORD TO 24 MILES SOUTHWEST
OF DECATUR...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...

HARTFORD... SOUTH HAVEN...  BANGOR...   DECATUR...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4229 8634 4241 8630 4249 8625 4277 8622
      4277 8605 4248 8578 4209 8562 4207 8565
      4208 8622 4224 8622 4226 8638
Local storm report, Jun 2, 3:36 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     7 W ST. JOHNS           43.00N 84.70W
06/02/2007                   CLINTON            MI   EMERGENCY MNGR

            10 INCH DIAMETER BRANCH DOWN AND BLOCKING ROAD. POWER
            LINES DOWN.

&&

GWETZEL
Local storm report, Jun 2, 3:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             COVERT                  42.29N 86.26W
06/02/2007  E0.75 INCH       VAN BUREN          MI   LAW ENFORCEMENT

            POLICE REPORT HAIL AND TORRENTIAL RAIN SOUTH SIDE OF
            COVERT.

&&

GWETZEL
Special weather statement, Jun 2, 3:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT SAT JUN 2 2007

MIZ044>046-051-056-057-022200-
NEWAYGO-MECOSTA-ISABELLA-MONTCALM-OTTAWA-KENT-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...JENISON...GRAND RAPIDS
359 PM EDT SAT JUN 2 2007

...SCATTERED THUNDERSTORMS THIS AFTERNOON...

AT 355 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDELY SCATTERED STRONG THUNDERSTORMS EXTENDING FROM EASTERN
OTTAWA COUNTY NORTHEAST THROUGH NORTHERN KENT COUNTY AND SOUTHEAST
NEWAYGO COUNTY. THE STORMS ALSO EXTENDED ACROSS PORTIONS OF
MONTCALM AND ISABELLA COUNTIES.

THE THUNDERSTORMS WERE MOVING EAST NORTHEAST AT AROUND 15 MPH AND
RANDOMLY DEVELOPING. THERE HAVE BEEN REPORTS OF HAIL UP TO THE
SIZE OF NICKELS IN THE STRONGER CELLS.

EXPECT ISOLATED AREAS OF HEAVY DOWNPOURS...HAIL AND DANGEROUS CLOUD
TO GROUND LIGHTNING STRIKES THIS AFTERNOON.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:43 PM EDTSevere Thunderstorm WarningGRRBarry, Ionia28 min
Jun 2, 1:29 PM EDTSpecial Weather StatementGRRIonia31 min
Jun 2, 1:35 PM EDTSevere Thunderstorm WarningGRREaton25 min
Jun 2, 2:18 PM EDTSpecial Weather StatementGRRClinton27 min
Jun 2, 2:20 PM EDTSpecial Weather StatementGRRIngham25 min
Jun 2, 2:24 PM EDTSpecial Weather StatementGRRWashtenaw36 min
Jun 2, 2:40 PM EDTSpecial Weather StatementGRRMontcalm35 min
Jun 2, 3:04 PM EDTSevere Thunderstorm WarningGRRKent41 min
Jun 2, 3:30 PM EDTSpecial Weather StatementGRRAllegan, Van Buren60 min
Jun 2, 3:32 PM EDTSpecial Marine WarningGRR28 min
Jun 2, 4:48 PM EDTSevere Thunderstorm WarningGRRKent42 min
Jun 2, 5:00 PM EDTSevere Thunderstorm WarningGRRNewaygo31 min
Jun 2, 5:26 PM EDTSevere Thunderstorm WarningGRRKent34 min
Jun 2, 5:27 PM EDTSevere Thunderstorm WarningGRRIonia48 min
Jun 2, 5:38 PM EDTSpecial Weather StatementGRRLake, Mecosta, Osceola, Wexford67 min
Jun 2, 5:38 PM EDTSevere Thunderstorm WarningGRRMontcalm67 min
Jun 2, 5:56 PM EDTSevere Thunderstorm WarningGRREaton49 min
Jun 2, 6:34 PM EDTSevere Thunderstorm WarningGRRIngham56 min
Jun 2, 6:57 PM EDTSpecial Weather StatementGRRGratiot, Isabella, Midland, Saginaw, Shiawassee48 min
Jun 2, 7:04 PM EDTSpecial Weather StatementGRRGratiot, Isabella, Midland, Saginaw41 min
Jun 2, 7:08 PM EDTSevere Thunderstorm WarningGRRJackson52 min
Jun 2, 7:33 PM EDTSpecial Weather StatementGRRIsabella57 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.